Families of completely positive maps associated with monotone metrics

Hiai, F. and Kosaki, H. and Petz, Dénes and Ruskai, M.B. (2013) Families of completely positive maps associated with monotone metrics. LINEAR ALGEBRA AND ITS APPLICATIONS, 439 (7). pp. 1749-1791. ISSN 0024-3795


Download (712kB) | Preview


An operator convex function on (0, infinity) which satisfies the symmetry condition k(x(-1)) = xk(x) can be used to define a type of non-commutative multiplication by a positive definite matrix (or its inverse) using the primitive concepts of left and right multiplication and the functional calculus. The operators for the inverse can be used to define quadratic forms associated with Riemannian metrics which contract under the action of completely positive trace-preserving maps. We study the question of when these operators define maps which are also completely positive (CP). Although A -> D-1/2 AD(-1/2) is the only case for which both the map and its inverse are CP, there are several well-known one-parameter families for which either the map or its inverse is CP. We present a complete analysis of the behavior of these families, as well as the behavior of lines connecting an extreme point with the smallest one and some results for geometric bridges between. these points. Our primary tool is an order relation based on the concept of positive definite functions. Although some results can be obtained from known properties, we also prove new results based on the positivity of the Fourier transforms of certain functions. Concrete computations of certain Fourier transforms not only yield new examples of positive definite functions, but also examples in the much stronger class of infinitely divisible functions. (C) 2013 Elsevier Inc. All rights reserved.

Item Type: Article
Uncontrolled Keywords: INFORMATION; CONVEX; OPERATORS; INEQUALITIES; MEAN MATRICES; TRACE FUNCTIONS; MATRIX FUNCTIONS; DEFINITE FUNCTIONS; INFINITE-DIVISIBILITY; RELATIVE ENTROPY; Geometric bridge; Quasi-entropy; Infinite divisibility; Positive definite kernel; Completely positive map; Operator monotone function; Operator convex function; Monotone Riemannian metric; Functions; Number theory; GEOMETRY; Fourier transforms; Riemannian metrics; Positive definite kernels; Monotone functions; Convex functions; Operator monotone function; infinite divisibility
Subjects: Q Science / természettudomány > QA Mathematics / matematika
Depositing User: MTMT SWORD
Date Deposited: 06 Feb 2014 20:55
Last Modified: 06 Feb 2014 20:55

Actions (login required)

Edit Item Edit Item